MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ PMIC-107; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ PMIC-107; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Catalog Number 448417
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using the bd phoenix¿ pmic-107 two (2) patient isolates have a high mic for the drug vancomycin.No health impact or consequence reported.
 
Additional Manufacturer Narrative
There were multiple 510k numbers reported to be involved.The information for the additional 510k is as follows: g4.Pma / 510(k)#: k020322, k021954, k023273, k023301, k024152, k030677, k031306, k031679, k031679, k032131, k033784, k033907, k040006, k040106, k040716, k050089, k050555, k051689, k053241, k060214, k060217, k060218, k060493, k070809, k082538, k082852, and k131331.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: this complaint is for high mic vancomycin (va) when using phoenix panel pmic-107 (catalog number 448417) batch number 3353083.The customer did not provide isolates, panel returns or phoenix generated lab reports but provided a photo for the investigation.The photo shows the sequence numbers and dates used for the phoenix panels.To investigate, retention panels from the complaint batch were inoculated with in house isolates staphylococcus aureus a43300, staphylococcus aureus 4757, staphylococcus aureus a29213 and staphylococcus aureus a25923 then placed in a phoenix m50 for va mic results.In addition, one control panel from the same material but different batch were inoculated with in house isolate staphylococcus aureus a43300 then placed in a phoenix m50 for va mic results.Results of the investigation returned all panels with the expected mic for va with s.Aureus.This complaint is not confirmed.The batch history record was satisfactory and no quality notifications were generated during manufacturing and inspection.Complaint trending was performed and no trends were identified associated with this defect.Bd will continue to monitor for trends and take action as necessary.
 
Event or Problem Description
 
Event or Problem Description
It was reported while using the bd phoenix¿ pmic-107, a patient isolate had a high mic for the drug vancomycin.There was no report of patient impact.
 
Additional Manufacturer Narrative
The following fields have been updated: b5.It was reported while using the bd phoenix¿ pmic-107, a patient isolate had a high mic for the drug vancomycin.There was no report of patient impact.This supplemental mdr is being submitted as part of a retrospective review of records dating april 2023¿2025, under capa 11910483.

Brand Name
BD PHOENIX¿ PMIC-107
Common Device Name
SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20135873
Report Number1119779-2024-00658
Device Sequence Number7287046
Product Code LON
UDI-Device Identifier30382904484171
UDI-Public(01)30382904484171
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.11
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/18/2024
Device Catalogue Number448417
Device Lot Number3353083
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2024
Supplement Date Received by Manufacturer10/29/2024
08/26/2025
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date11/06/2024
08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown